MAUDE Adverse Event Report: Ventana Medical Systems Inc. BenchMark ULTRA PLUS Instrument; SLIDE STAINER, AUTOMATED

Ventana Medical Systems Inc. BenchMark ULTRA PLUS Instrument; SLIDE STAINER, AUTOMATED
Catalog Number 09576797001
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a reagent position issue during a run with the benchmark ultra plus instrument.The customer started a run at 6:48 a.M.With two slides, but all necessary reagents were on board for additional slides.They added 11 more slides around 7:23.The customer scheduled a reagent access point (rap) for 11:12.The customer always uses the software to tell them what position a reagent is in for removal.When they went to remove the reagent, it was not in the position that the software indicated.The majority of the slides started at 7:23 had completed staining, and upon reviewing the slides, they found that none had stained appropriately.The customer had 7 trays loaded and all reagents were shifted one position.After the rap was completed, the customer returned to the software and found that the reagents were now in the correct position on the software.There were 2 slides put onto the instrument at 8:55 and 9:56 and the staining for these two slides was okay.
 
Additional Manufacturer Narrative
The field service engineer (fse) did not find any hardware issues and was able to scan multiple trays without issue.He performed raps and rearranged the dispensers during the rap.He performed continuous tray checks, prior to any repairs.He removed the reagent drive motor assembly and replaced the belt as a proactive measure.He also tightened the reagent motor gear pulley to the shaft and re-ran the continuous reagent tray check again after replacement.All subsequent staining runs have been okay.The investigation is ongoing.
 
Additional Manufacturer Narrative
The issue was investigated from the software perspective.The audit trail showed that incorrect reagent positions were recorded during the initial reagent barcode scan.In a reagent access point scheduled during the run to replace reagents, it was found the mismatch between the software and the instrument.When the reagent access point finishes, a new reagent scan is triggered, and this corrected the position of the reagents in the software, matching the position in the instrument.The cause of the event could not be identified, as the failure mode could not be reproduced during investigation despite repeated internal software testing, and no hardware issues have been found to contribute to the problem in this instance.

Brand Name
BenchMark ULTRA PLUS Instrument
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
Ventana Medical Systems Inc.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
Ventana Medical Systems Inc.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
+1(925)353-4412
MDR Report Key50688195
Report Number2028492-2026-03676
Device Sequence Number10423702
Product Code KPA
UDI-Device Identifier07613336184608
UDI-Public07613336184608
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09576797001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/14/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown